MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MI TRIAL FEM HEAD 32 +4; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL

SMITH & NEPHEW, INC. MI TRIAL FEM HEAD 32 +4; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Catalog Number 71369716
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the item broke during impaction.No injury reported.Surgery completed with a s&n backup device.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual examination of the mi femoral trial head indicated gouges and scratches on articulating surface.One of the inner attaching tabs has broken off, confirming the stated complaint.The fractured piece was not returned.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
MI TRIAL FEM HEAD 32 +4
Common Device Name
PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8713161
Report Number1020279-2019-02346
Device Sequence Number2247111
Product Code JDH
UDI-Device Identifier03596010555625
UDI-Public03596010555625
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71369716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer05/29/2019
Initial Report FDA Received Date06/19/2019
Supplement Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1